MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopy cholecystectomy.Event description: during a lap chole surgery, the surgeon put a raytex sponge through the trocar and into the abdomen to help with hemostasis.While underway, the surgical assistant noticed the trocar seal had detached and dropped into the abdomen.They were able to retrieve the piece successfully with no patient injury.Device is not available for return as it was discarded.Applied medical representative currently confirming it was a model cff73 or cfs22.Additional information provided by applied medical representative on 22nov2024 via email : he does not have the lot number, so he said that a replacement will be fine.He¿s going to provide me with a no charge po.He is now saying that he has the item to send back, but not the packaging it came in.Can you please provide me with a shipping label as well as a rga label and i will get that over to him to begin the process of sending it back.Intervention: seal retrieved from abdomen.Patient status: patient is fine.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear component.Visual inspection confirmed the complainant¿s experience of shield dislodgment.The clear component was identified to be a shield, an internal plastic component of the seal.Based on the condition of the returned unit and description of the event, it is likely that the dislodged shield was caused by the non-axial insertion or removal of asymmetrical instruments.Applied medical¿s instructions for use (ifu) states that ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.¿ applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
 
Event or Problem Description

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20931142
Report Number2027111-2024-00957
Device Sequence Number12039102
Product Code GCJ
UDI-Device Identifier00607915117658
UDI-Public(01)00607915117658
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown